Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 189, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Oct 9, 2014, 9:48 AM CDT for Macon County, Smith County, Trousdale County, Tennessee. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 9, 2014, 9:48 AM CDT (14:48 UTC)
- Expired
- Oct 9, 2014, 10:15 AM CDT
- In force
- 27 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Macon County, TN, Smith County, TN, Trousdale County, TN
The radar
The Nashville radar (KOHX), 63 km from the middle of the area, began a volume at 14:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 2.8 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 495 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 822 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
482 WUUS54 KOHX 091448 SVROHX TNC111-159-169-091515- /O.NEW.KOHX.SV.W.0189.141009T1448Z-141009T1515Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 948 AM CDT THU OCT 9 2014 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN SMITH COUNTY IN MIDDLE TENNESSEE... EASTERN TROUSDALE COUNTY IN MIDDLE TENNESSEE... EASTERN MACON COUNTY IN MIDDLE TENNESSEE... * UNTIL 1015 AM CDT * AT 946 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR LAFAYETTE...MOVING EAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... RED BOILING SPRING. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR HAIL ONE INCH OR LARGER. FOR YOUR SAFETY...TAKE SHELTER INSIDE A STURDY BUILDING NOW. && LAT...LON 3663 8581 3627 8585 3634 8610 3659 8607 TIME...MOT...LOC 1448Z 272DEG 33KT 3647 8595 $$ FORECASTER:07
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 9, 8:59 AM CDT, 49 minutes earlier.
Area forecast discussion, Oct 9, 8:59 AM CDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 859 AM CDT THU OCT 9 2014 .UPDATE...FOR MORNING DISCUSSION. && .DISCUSSION... HAD TO MAKE A COUPLE OF TWEAKS TO UP POPS ACROSS THE NORTH WITH THE ONGOING CONVECTION. THESE STORMS ARE NOT PARTICULARLY INTENSE...BUT A FEW CORES HAVE BEEN HIGH ENOUGH TO WARRANT AT LEAST ONE REPORT OF PEA SIZED HAIL IN ROBERTSON COUNTY. THIS IS DUE TO DECENT MID-LEVEL LAPSE RATES ACROSS THE AREA /6.5-7 DEGREES C/ AND POSSIBLY SOME WEAK FORCING DUE TO THIS BOUNDARY STATIONED JUST OFF TO OUR NORTH. WITH ALL OF THIS...SMALL HAIL AND EVEN THE POTENTIAL FOR A STRONG WIND GUST WILL LIKELY PERSIST THROUGH THE MORNING HOURS AS THESE STORMS TRAVERSE NORTHERN MIDDLE TN. UNGER && .PREV DISCUSSION... /ISSUED 629 AM CDT THU OCT 9 2014/ AVIATION... 12Z TAFS...WARM FRONT LIFTING ACROSS THE AREA WILL PRODUCE SCT SHRA/TSRA. COVERAGE AND LOCATION UNCERTAIN...SO GOING WITH VC IN TAFS. OTHERWISE...VFR WITH MAINLY S WINDS AROUND 5KT. 13 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 27
Hazardous weather outlook, Oct 9, 5:00 AM CDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT THU OCT 9 2014 TNZ005>011-023>034-056>066-075-077>080-093>095-101000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 500 AM CDT THU OCT 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE TODAY. MAIN CONCERNS WITH STRONG THUNDERSTORMS THAT DO DEVELOP WILL BE SMALL HAIL...GUSTY WINDS...BRIEF HEAVY RAINFALL...AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SOME STRONG THUNDERSTORMS WILL BE POSSIBLE FROM FRIDAY THROUGH TUESDAY. SOME SEVERE THUNDERSTORMS WILL BE POSSIBLE MONDAY NIGHT INTO TUESDAY AS A FRONTAL SYSTEM MOVES ACROSS THE MID STATE. MAIN CONCERNS WITH STRONG TO SEVERE THUNDERSTORMS THAT DO DEVELOP WILL BE HAIL...GUSTY TO DAMAGING WINDS...BRIEF HEAVY RAINFALL... AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE...MAINLY MONDAY INTO TUESDAY. .SPOTTER CALL TO ACTION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
In the hours before
Special weather statement, Oct 9, 8:29 AM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
829 AM CDT THU OCT 9 2014
TNZ007-008-091415-
ROBERTSON-SUMNER-
829 AM CDT THU OCT 9 2014
...SIGNIFICANT WEATHER ADVISORY FOR ROBERTSON AND SUMNER COUNTIES...
AT 827 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 9 MILES SOUTHEAST OF GUTHRIE...MOVING EAST AT
30 MPH.
SOME LOCATIONS IN THE PATH INCLUDE ADAMS...CEDAR HILL...
SPRINGFIELD...CROSS PLAINS...ORLINDA...BLACK JACK...MITCHELLVILLE AND
PORTLAND.
SMALL HAIL...AND WINDS 35 TO 45 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3633 8657 3637 8673 3641 8675 3638 8679
3646 8712 3665 8711 3666 8659 3664 8655
3666 8652 3665 8647
07Special weather statement, Oct 9, 9:04 AM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
904 AM CDT THU OCT 9 2014
TNZ007>009-028-029-091445-
MACON-ROBERTSON-SUMNER-TROUSDALE-WILSON-
904 AM CDT THU OCT 9 2014
...SIGNIFICANT WEATHER ADVISORY FOR MACON...ROBERTSON...SUMNER...
TROUSDALE AND WILSON COUNTIES...
AT 859 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR PORTLAND...MOVING EAST AT 35 MPH.
SOME LOCATIONS IN THE PATH INCLUDE COTTONTOWN...PORTLAND...OAK
GROVE...BETHPAGE...CASTALIAN SPRINGS...WESTMORELAND...HARTSVILLE AND
LAFAYETTE.
SMALL HAIL...AND WINDS 35 TO 45 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3664 8657 3665 8653 3663 8594 3629 8613
3637 8673 3639 8674 3666 8667 3666 8659Special weather statement, Oct 9, 9:34 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
934 AM CDT THU OCT 9 2014
TNZ009-010-029>031-091515-
CLAY-JACKSON-MACON-SMITH-TROUSDALE-
934 AM CDT THU OCT 9 2014
...SIGNIFICANT WEATHER ADVISORY FOR CLAY...JACKSON...MACON...SMITH
AND TROUSDALE COUNTIES...
AT 932 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR HARTSVILLE...MOVING EAST AT 35 MPH.
SOME LOCATIONS IN THE PATH INCLUDE DIXON SPRINGS...HARTSVILLE...
LAFAYETTE...PLEASANT SHADE...RED BOILING SPRING...WHITLEYVILLE AND
MOSS.
NICKEL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3662 8551 3623 8560 3629 8614 3632 8616
3632 8619 3634 8621 3664 8612The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 7:22 PM CDT | Areal Flood Advisory | OHX | Giles | 113 min |
| Oct 9, 8:29 AM CDT | Special Weather Statement | OHX | Robertson | 46 min |
| Oct 9, 9:04 AM CDT | Special Weather Statement | OHX | Macon, Sumner, Trousdale | 41 min |
| Oct 9, 9:34 AM CDT | Special Weather Statement | OHX | Clay, Jackson, Macon, Trousdale | 41 min |
| Oct 9, 10:13 AM CDT | Special Weather Statement | OHX | Clay, Jackson, Overton, Pickett | 47 min |
| Oct 9, 10:51 AM CDT | Special Weather Statement | OHX | Fentress, Overton, Pickett | 39 min |
| Oct 9, 10:56 AM CDT | Severe Thunderstorm Warning | OHX | Fentress, Pickett | 23 min |
| Oct 9, 11:21 AM CDT | Special Weather Statement | OHX | DeKalb | 24 min |
| Oct 9, 6:52 PM CDT | Special Weather Statement | OHX | Dickson | 38 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.